Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 68, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 30, 2007, 12:57 PM CDT for Douglas County, Kansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 12:57 PM CDT (17:57 UTC)
- Expired
- Jun 30, 2007, 6:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Douglas County, KS
The radar
The Topeka radar (KTWX), 82 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:40 PM CDT | HEAVY RAIN 5.5 | 4 Wsw Baldwin City, KS | 24 HOUR TOTAL |
| Jun 30, 3:05 PM CDT | FLASH FLOOD | 10 Wnw Baldwin City, KS | COUNTY ROAD 1 CLOSED ONE MILE NORTH OF GLOBE. WATER FLOWING OVER THE ROAD FROM THE LONE STAR SPILLWAY. |
| Jun 30, 3:05 PM CDT | FLASH FLOOD | 6 S Eudora, KS | NUMEROUS REPORTS OF FLASH FLOODING OVER ROADWAYS 2 MILES EAST OF VINLAND AND 6 MILES SOUTH OF EUDORA. OTHER LOW WATER CROSSINGS FLOODED NEAR CLINTON LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 301758
FFWTOP
KSC045-302345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1257 PM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FALLING OVER DOUGLAS COUNTY. AT 1254 PM
CDT...SPOTTERS REPORTED 3 TO 4 FEET OF WATER FLOWING OVER EAST
1100 ROAD AND NORTH 200 ROAD 6 MILES WEST OF BALDWIN CITY. RADAR
ESTIMATES AND MEASURED RAINFALL INDICATES RAINFALL RATES OF 1 INCH
PER HOUR CONTINUING OVER THE COUNTY...WITH AN ADDITIONAL 2 INCHES
POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
CLINTON STATE PARK...
LONE STAR...
GLOBE...
CLINTON LAKE...
BALDWIN CITY...
LAWRENCE...
PLEASANT GROVE...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3873 9549 3873 9505 3897 9506 3896 9517
3901 9519 3903 9549
$$
BLAIR2 follow-up statements
000
WGUS73 KTOP 302017
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
312 PM CDT SAT JUN 30 2007
KSC045-302345-
DOUGLAS-
312 PM CDT SAT JUN 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
DOUGLAS COUNTY...
AT 307 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING OVER PORTIONS OF DOUGLAS COUNTY. COUNTY ROAD 1 HAS BEEN
CLOSED ONE MILE NORTH OF GLOBE FROM WATER FLOWING OVER THE ROADWAY
FROM THE LONE STAR SPILLWAY. OTHER AREAS OF FLASH FLOODING WERE
REPORTED 2 MILES EAST OF VINLAND AND 6 MILES SOUTH OF EUDORA. LOW
WATER BRIDGES WERE ALSO REPORTED UNDER WATER NEAR CLINTON LAKE.
LOCATIONS IMPACTED INCLUDE...
CLINTON STATE PARK...EUDORA...CLINTON LAKE...VINLAND...GLOBE AND
BALDWIN CITY.
ADDITIONAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
LAT...LON 3873 9549 3873 9505 3897 9506 3896 9517
3901 9519 3903 9549
$$
BLAIR000
WGUS73 KTOP 302213
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
511 PM CDT SAT JUN 30 2007
KSC045-302221-
DOUGLAS-
511 PM CDT SAT JUN 30 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DOUGLAS COUNTY...
AT 511 PM CDT...EMERGENCY MANAGEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE RAINFALL CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.
LIGHT TO MODERATE RAIN WILL CONTINUE TO BE POSSIBLE THROUGH THE
EVENING HOURS...ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE COUNTY.
LAT...LON 3873 9549 3873 9505 3897 9506 3896 9517
3901 9519 3903 9549
$$
BLAIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:17 AM CDT, 9 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 3:17 AM CDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 317 AM CDT SAT JUN 30 2007 .DISCUSSION... MAIN FORECAST CONCERN IS THE CONTINUED RAINFALL OVER THE SOUTHEASTERN PORTION OF THE CWA. WILL TRIM THE NORTHERN AND WESTERN PORTIONS OF THE FLASH FLOOD WATCH THAT REMAINS IN EFFECT THROUGH 6 PM TONIGHT. COUNTY AND RIVER FLOOD WARNINGS ARE IN EFFECT FOR ANDERSON...FRANKLIN...COFFEY AND SOUTHERN LYON COUNTIES ATTM. THE UPPER LEVEL LOW PRESSURE AREA HAS WEAKENED A BIT AND LIFTED FARTHER NORTH INTO KANSAS. HOWEVER...THE 850MB BOUNDARY REMAINED NEARLY STATIONARY OVER FAR SOUTHEASTERN KS. THE LLJ CONTINUED TO PUMP MOISTURE INTO THE CONVERGENT AREA AND THE RIGHT ENTRANCE REGION OF THE JET WAS ENHANCING LIFT. PRECIPITABLE WATER WAS AROUND 2 INCHES. IR SATELLITE INDICATES WARMING CLOUD TOPS THAT ARE MOVING ENE INTO MO. HOWEVER...RADAR IMAGERY SHOWS PERSISTENT SHOWERS OVER SOUTHEAST AND EAST CENTRAL KS. LIGHTNING HAS DIMINISHED OVER SOUTHEAST KS OVER THE PAST COUPLE OF HOURS. RADAR IS ESTIMATING RAINFALL RATES OF A QUARTER INCH UP TO A HALF INCH IN FAR SOUTHERN COFFEY...ANDERSON AND LYON COUNTIES. RAINFALL RATES HAVE BEEN MUCH HIGHER JUST SOUTH OF OUR CWA. MODELS SHOW UPPER LOW DRIFTING SLIGHTLY NORTHEAST TODAY BEFORE IT DRIFTS BACK TO THE SOUTH THIS EVENING. SHORT WAVE OFF THE PACIFIC NORTHWEST COAST IS EXPECTED TO MOVE THRU THE RIDGE SUNDAY AND MONDAY CAUSING THE RIDGE AXIS TO NOSE INTO NEBRASKA/KANSAS AND THE PESKY UPPER LOW TO FINALLY MOVE SOUTH OF THE STATE. SOME CHANGES MADE TO THE POPS BASED ON THIS TIMING. HAVE INCREASED POPS OVER THE SOUTHEASTERN CWA TODAY INTO TONIGHT. LEFT POPS IN OVER THE SOUTHERN CWA SUNDAY AND GRADUALLY DRIED OUT THE FORECAST SUNDAY NIGHT. UNFORTUNATELY FORECAST NOT AS CUT AND DRIED FOR THE UPCOMING HOLIDAY WEEK AS WAS ONCE THOUGHT. SOUTHERLY SURFACE WINDS CONTINUE TO ADVECT MOISTURE NORTHWARD INTO THE CWA. SOME WEAK SHORTWAVES ALSO MOVE THROUGH THE FLOW TUESDAY AND AGAIN WEDNESDAY. THE FORECAST SOUNDINGS FOR MONDAY AND TUESDAY SHOW CAP IN PLACE HELPING TO SUPPRESS CONVECTIVE CHANCES. STRONGER SHORT WAVE DRIVES A COLD FRONT THROUGH THE CWA WEDNESDAY AFTERNOON AND EVENING BASED ON THE LATEST RUN OF THE GFS. EXPECT THAT THUNDERSTORMS WILL DEVELOP BEHIND THIS FRONT. FOR NOW LEFT FORECAST OF LOW POPS IN FOR WED AFTERNOON/EVENING. HOWEVER TIMING COULD SLOW AND THUNDERSTORM CHANCES COULD BE PUSHED LATER IN THE WEEK. HIGHS TODAY EXPECTED TO RANGE FROM AROUND 80 ALONG THE NEB BORDER TO MID 70S AT BEST IN EAST CENTRAL KANSAS WITH ABUNDANT CLOUDS AND PERSISTENT SHOWERS. CLOUDS AND SHOWERS HOLD IN THE SOUTHEAST CWA ON SUNDAY WITH HIGHS WARMING INTO THE MID 80S NEAR THE NEB BORDER. WARMER ON MONDAY...TUESDAY AND WEDNESDAY WITH HIGHS IN THE UPPER 80S AND LOWER 90S. && .AVIATION... PROFILER DATA SHOWED THE 850MB FRONT JUST SOUTH OF THE TAF SITES. THE HEAVIER RAINFALL SHOULD REMAIN SOUTH...THOUGH PERIODS OF LIGHT RAIN WILL CONTINUE FOR KFOE AND KTOP THROUGH THE MORNING HOURS. EXPECT IFR CEILINGS THROUGH 16Z AT ALL TAF SITES. THE BOUNDARY LAYER SHOULD MIX DEEP ENOUGH BY LATE MORNING THAT ALL TAF SITES SHOULD ATTAIN MVFR CEILINGS. MVFR CEILINGS SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO SATURDAY NIGHT AS A WEAK UPPER LEVEL TROUGH REMAINS ACROSS EASTERN KANSAS. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 6 PM SATURDAY FOR KSZ40-054>056-058-059. && STARK
Hazardous weather outlook, Jun 30, 4:47 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 447 AM CDT SAT JUN 30 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-011000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 447 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR LYON...OSAGE...DOUGLAS...ANDERSON...FRANKLIN AND COFFEY COUNTIES. SHOWERS WILL CONTINUE TO MOVE ACROSS THIS AREA THROUGH THE AFTERNOON HOURS. THE GROUND IS ALREADY SATURATED DUE TO PERSISTENT RAINFALL OVER THE PAST SEVERAL DAYS. ADDITIONAL RAINFALL AND RUNOFF COULD CAUSE RIVERS...STREAMS AND CREEKS TO RISE QUICKLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS WILL LINGER OVER EAST CENTRAL KANSAS THROUGH SUNDAY EVENING BEFORE ENDING. ADDITIONAL RAINFALL COULD CREATE HAZARDOUS FLOODING OR FLASH FLOODING. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH OR ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE IN TOPEKA. STARK
In the hours before
Local storm report, Jun 30, 11:49 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1149 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM FLASH FLOOD 4 W GARNETT 38.28N 95.32W
06/30/2007 ANDERSON KS EMERGENCY MNGR
WATER RESCUE ONGOING ON MISSOURI ROAD OFF OF HIGHWAY 31.
&&
CAVANAUGHLocal storm report, Jun 30, 12:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1216 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM FLASH FLOOD 1 N LANE 38.45N 95.08W
06/30/2007 FRANKLIN KS EMERGENCY MNGR
WATER CROSSING THE ROAD AT VERMONT AND DOUGLAS. DEPTH
UNKNOWN.
&&
BYRNELocal storm report, Jun 30, 12:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1220 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD BURLINGTON 38.19N 95.74W
06/30/2007 COFFEY KS LAW ENFORCEMENT
NUMEROUS ROADS UNDER WATER IN BURLINGTON. 16TH AND OXEN
AND 15TH ROAD WEST OF HWY 75 HAS WATER OVER THE ROAD.
12TH ROAD SHUTTLER TO WAYSIDE HAS 2 FEET OF RUNNING WATER
OVER ROAD. CRICKET CREEEK ROAD UNDER WATER. HIGHWAY 31
EAST OF WAVERLY HAS WATER FLOWING OVER ROAD. LAW
ENFORCEMENT IS CURRENTLY IN PROCESS OF SEARCHING FOR
THOSE NEEDING WATER RESCUE.
&&
SBLAIRLocal storm report, Jun 30, 12:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1228 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM FLASH FLOOD 5 E BURLINGTON 38.19N 95.65W
06/30/2007 COFFEY KS CO-OP OBSERVER
LONE CREEK REPORTED OUT OF ITS BANKS AND FLOODING 16TH,
17TH, AND 18TH ROADS WITH UP TO TWO FEET OF WATER.
&&
BYRNELocal storm report, Jun 30, 12:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1243 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FLASH FLOOD 1 S LYNDON 38.60N 95.68W
06/30/2007 OSAGE KS LAW ENFORCEMENT
75 HWY BRIDGE COVERED BY SALT CREEK. K31 S OF MELVERN
ASLO REPORTED FLOODED OVER. K68 HWY FROM 75 HWY TO
QUENEMO FLOODED AND REPORTED IMPASSABLE IN SEVERAL
LOCATIONS. WATER REPORTED UP TO PORCH OF HOUSE E OF
MELVERN RESULTING IN WATER RESCUE.
&&
BYRNELocal storm report, Jun 30, 12:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1254 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD 2 W BALDWIN CITY 38.78N 95.22W
06/30/2007 DOUGLAS KS LAW ENFORCEMENT
3 TO 4 FEET OF WATER REPORTED RUNNING OVER N 200 ROAD AND
E 1100 ROAD WITH A WIDTH OF 1/4 MILE.
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:12 AM CDT | Flash Flood Warning | TOP | Anderson | 4 hr |
| Jun 30, 7:04 AM CDT | Flash Flood Warning | TOP | Coffey, Franklin, Osage | 4 hr |
| Jun 30, 10:59 AM CDT | Flash Flood Warning | TOP | Coffey, Franklin, Osage | 6 hr |
| Jun 30, 11:29 AM CDT | Flash Flood Warning | TOP | Anderson | 6 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | TOP | Anderson | 5 hr |
| Jun 30, 4:59 PM CDT | Flash Flood Warning | TOP | Franklin | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.